Submit Manuscript    >>    Login | Register

Meet the Expert Doctor

Enter your question here:

Browse Questions Answered by Our Experts (OR)
 <<  <  1 2 3 4 5 6 ...  >  >>
Answer:
Hello! Azor is a combination of two commonly used classes of high blood pressure medication (Amlodipine and Olmesartan). It should not have much in the way of interference with Afib management. In fact, good blood pressure control will likely be beneficial.
Answer:
Hello! The management of Afib requires good communication with your provider about treatment options. There are clear guidelines for care that have been published and that represent the best that we now know about management. Unfortunately little is known or has been demonstrated about herbal pills. Non-prescription strategies that are well established include exercise, weight loss and treatment of sleep apnea.
Answer:
Hello! Your Afib is certainly complex considering your prior treatments. We have performed many catheter ablation procedures on patients who have had prior surgery such as yours. Success varies. If the clear goal is to maintain sinus rhythm, catheter ablation is certainly a consideration. Some patients have reached a point where there is not much chance of success, at which time we change focus to managing the afib with a rate control strategy (either with meds or AV Node ablation and implant of a pacemaker). The issues are complex. Please have an detailed conversation about this with your electrophysiologist.
Answer:
Hello! It is common for afib episodes to come and go for many years in many patients. Beta Blockers are quite safe and a fine place to start for folks who have rare events. Warfarin use must be closely monitored in order to be safe and effective. If not used properly, there is increased risk of bleeding complications which can be life threatening, as well as reduced effectiveness in preventing stroke. Please speak with the prescribing provider about making sure it is being used properly.
Answer:
Typically its does not dehydrate you. Its a natural response to you going into AFib. Afib increases pressure in your hearts upper chambers (atria) which releases hormones controlling the fluid levels in your body/blood vessels (called atrial naturetic peptide) and as a result you end up urinating more. Generally you urinate the extra fluid you retained when you go into Afib. So you are less likely that you are getting dehydrated. Its how your body controls fluid retention.
Answer:
Im sorry about how you are feeling. AFib is the most common arrhythmia and athletes have a slightly higher risk of having it. You clearly have symptoms from Afib. Your cardiologist did what we normally do for evaluation and treatment. Typical management includes short term and long term. For short term we recommend cardioversion. But since you may have a blood clot in your atrium, we do one of the 2 things. 1) we anticoagulate for 3 weeks and consider outpatient cardioversion. 2) We can consider TEE (ultrasound through the food pipe; an invasive procedure like an upper GI endoscopy) and cardioversion to make sure you do not have a blood clot. This can be done sooner than 3 weeks. Long term management would be based on how enlarged your atrium is and how likely you will have recurrent AFib. If your LA is enlarged, you are at a higher risk to have it again and may benefit from anti-arrhythmics which you have to be for long term (to decrease recurrent AFib). Other option is to consider AFib ablation. Sometimes this can be considered prior to failing any arrhythmic drugs also. However the risk benefit supports the procedure only if you have recurrent symptomatic AFib. Discuss with your cardiologist the long term options for your Afib.
Answer:
Typically yes for the first 2-3 months. Immediately post ablation, due to irritability of the heart, pts tend to have atrial arrhtymias which may or may not mean a whole lot in the long term. So we generally continue antiarrhythmics (Tikosyn) in your case for at least 2-3 months. After that based on how you do, we generally discontinue it. Eliquis is typically continued for the first 4-6 months. Long term Eliquis would be based on you stroke risk as defined by CHADS2Vasc or CHADS2 score.
Answer:
We generally recommend taking AV node blockers (beta blockers) or calcium channel blockers with Flecainide even when using it a PIP to prevent the risk of 1:1 conduction. Having said that, if you are having resting bradycardia, and if your heart rates are not in the tachycardia range when you are in Afib, the likelihood of you going into flutter with 1:1 conduction is very low. Since its only PIP approach, it would generally safer to take at least one dose of a low dose, short acting AV node blocker and it should not be impacting your rates for too long.
Answer:
a 24h Holter will provide your doctor with more information
No.of Questions Asked: 1114
No.of Questions Answered: 1092

Biosense Webster
event date
Disclaimer

1. JAFIB and the invited expert reserve the right to decline any question. The question declined will not appear in the list of questions asked.

2. The questions or advice from the expert can not be considered as alternatives to your clinician's advice. This discussion is only for educational/informational use. Your EP doctor is THE person to advice you on treatment and management of your condition.

Feedback : Your suggestion on this new initiative are much appreciated. Please write to the managing editor(editor@jafib.com) about your feedback on "Meet the Expert".

Ablation Specialist

View Ablation Specialists